Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 98, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 27, 2021, 2:40 PM CST. It took effect at Dec 27, 2021, 6:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2021, 2:40 PM CST (20:40 UTC)
- In effect from
- Dec 27, 2021, 6:00 PM CST
- Expired
- Dec 28, 2021, 4:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
068 WHUS74 KHGX 272040 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 240 PM CST Mon Dec 27 2021 GMZ370-375-281200- /O.NEW.KHGX.SC.Y.0098.211228T0000Z-211228T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 240 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...South winds 15 to 25 kt and seas 5 to 7 feet with occasional seas up to 8 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 6 PM this evening to noon CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
856 WHUS74 KHGX 280404 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1004 PM CST Mon Dec 27 2021 GMZ370-375-281215- /O.EXT.KHGX.SC.Y.0098.000000T0000Z-211228T2200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1004 PM CST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST TUESDAY... * WHAT...South winds 15 to 25 kt and seas 5 to 7 feet with occasional seas up to 8 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
350 WHUS74 KHGX 280923 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 323 AM CST Tue Dec 28 2021 GMZ370-375-281730- /O.CON.KHGX.SC.Y.0098.000000T0000Z-211228T2200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 323 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt and seas 5 to 7 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
561 WHUS74 KHGX 281514 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 914 AM CST Tue Dec 28 2021 GMZ370-375-282200- /O.CON.KHGX.SC.Y.0098.000000T0000Z-211228T2200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 914 AM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt and seas 6 to 7 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
515 WHUS74 KHGX 282104 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 304 PM CST Tue Dec 28 2021 GMZ370-375-282215- /O.CON.KHGX.SC.Y.0098.000000T0000Z-211228T2200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 304 PM CST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 20 kt and seas 6 to 7 feet. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CST Today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 2:18 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 27, 2:18 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
218 PM CST Mon Dec 27 2021
.SHORT TERM [Through Tuesday Night]
Subtle changes are on the way for SE TX as the upper level ridge
that brought record high temperatures to SE TX gets displaced
eastward and the flow aloft becomes more southwesterly. Clouds are
expected to increase again tonight as moisture streams into the
region beneath a strong 850 mb cap. Winds are not expected to
decouple and the mixing provided by the winds coupled with cloud
cover will yield yet another night with very warm MinT values. An
upper level disturbance embedded in the upper flow will bring a
slight chance of showers to the region on Tuesday afternoon but fcst
soundings shows saturation only reaching to around 850 mb with
considerably drier air above the inversion. There will be some low
level conversion as south winds over the eastern half of the CWA
converge with a W-SW flow over the N-NE part of the region so will
maintain higher PoPs over the NE. Capping looks very strong and jet
dynamics are displaced well to the NE so will only call for showers.
The warm start on Tuesday will once again allow MaxT values to warm
to around 80 degrees on Tuesday but probably not much warmer than
that as the upper ridge shifts east and 500 mb heights begin to
fall. Clouds and wind return Tuesday night and MinT values won't
cool much with low temperatures once again in the upper 60's. A few
showers will likely linger over the extreme E-SE parts of the region
Tuesday night as the upper level disturbance exits the region. 43
&&
.LONG TERM [Wednesday Through Monday]...
A weak boundary slowly moving into the area late Wednesday and on
into Wednesday night/Thursday morning in combination with disturbances
moving across the area in the southwest flow aloft could bring some
rain/showers to parts of the area, and this could end up helping to
keep Wednesday's high temperatures a degree or two cooler than expected
and maybe slightly under record values. This boundary will help to bring
some cooler air into the area Wednesday night through Thursday morning,
and well inland locations could even fall into the low to mid 50s by
sunrise. The boundary will wash out on Thursday, and we could end up
flirting with some record temperatures once again. A strengthening onshore
flow returns on Friday and persists into Saturday, and this will be
more supportive of closing out the year (Friday) and starting out the
new year (Saturday) with near record or record breaking warmth. Record
high temperatures can be seen in the Climate section below.
A strong cold front remains on schedule to race through the area late
Saturday night through very early Sunday morning. Some rain could accompany
its passage, but the main feature will be the area's very significant
temperature cool down. Lows Sunday morning should range from as low
as the low to mid 30s well inland to the upper 40s at the coast, and
highs on Sunday are expected to range from the mid to upper 40s well
inland to the mid to upper 50s at the coast. A tight pressure gradient
behind the front will bring breezy northwest to north winds inland and
breezy/windy northwest to north winds near and at the coast. On Sunday
morning, we will need to keep an eye on moisture levels/lift/temperatures
as the main trough axis races across the state with some models hinting
at a chance of some frozen precipitation across parts of our northern
counties. At this time, no where close to confident enough to mention
anything frozen in the forecast. It is better to be more concerned with
Sunday night's and Monday morning's low temperatures that are currently
expected to bottom out mainly in the mid to upper 20s to around 30 well
inland (north) as high pressure settles across the area and winds come
down. A Freeze Warning might be needed, so stay tuned. Monday's highs
should peak in the 50s. Surface high pressure moves off to the east
Monday night and Tuesday, and this should help to keep Monday night's
and Tuesday morning's temperatures above freezing.
.LONG LONG TERM [Tuesday]...
If you do not like the cold, you might enjoy Tuesday's highs that
are currently expected to warm back up into the 60s/70s.
42
&&
.MARINE...
Moderate onshore flow will continue into midweek. Wind speeds will diminish
as a diffuse frontal boundary approaches the coast late Wednesday night
or early Thursday morning. It remains uncertain if the front will make
it off the coast, but if so, it should wash out fairly quickly. Patchy
sea fog is a possibility when it is in the vicinity and winds are light.
Onshore winds should resume Thursday evening then increase Friday through
Saturday. Caution flags and/or advisories can be expected before the
Wednesday night - Thursday morning boundary helps to weaken winds and
lower seas and then again on Friday and Saturday as onshore winds return
to the area and strengthen once again (and seas come up too). A strong
cold front is forecast to push off the coast late Saturday night night
or early Sunday morning. Strong northwest to north winds can be expected
behind the front. Small Craft Advisories are likely and Gale conditions
(watch/warning) might be possible.
42
&&
.CLIMATE...
Here are the upcoming record highs/dates:
College Station area...
- Today (27th): 81 at 1:20 pm today (previous was 80/1889)
- Tue (28th): 82/2016
- Wed (29th): 80/1984
- Thu (30th): 81/1951
- Fri (31st): 82/1951
- Sat ( 1st): 81/2006
Houston area...
- Today (27th): 83/2016
- Tue (28th): 82/2016
- Wed (29th): 81/1984
- Thu (30th): 83/1974
- Fri (31st): 82/1974
- Sat ( 1st): 81/2006
Houston Hobby...
- Today (27th): 82/2016
- Tue (28th): 82/2016
- Wed (29th): 81/1984
- Thu (30th): 83/1974
- Fri (31st): 81/1951
- Sat ( 1st): 82/2006
Galveston area...
- Today (27th): 78/2016
- Tue (28th): 76/2016
- Wed (29th): 75/1889
- Thu (30th): 75/2020
- Fri (31st): 74/1921
- Sat ( 1st): 76/1934
42
&&
.PREV DISCUSSION... /ISSUED 1134 AM CST Mon Dec 27 2021/
AVIATION...
A mix of MVFR and VFR ceilings will become VFR this afternoon with
further mixing. Low level moisture will continue to stream into
the region beneath a capping inversion and with a bit of cooling,
feel a mix of VFR/MVFR cigs will return by mid evening and
generally become MVFR areawide between 09-12z. Similar to today,
MVFR cigs will become VFR by mid/late morning. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 80 65 80 58 / 10 10 10 20 0
Houston (IAH) 68 82 68 82 62 / 20 20 10 20 0
Galveston (GLS) 69 78 70 77 68 / 10 10 30 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Beach Hazards Statement through late tonight for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...Small Craft Advisory from 6 PM this evening to noon CST Tuesday
for the following zones: Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 1:27 PM CST | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 68 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.